Arkansas, 2021

Hail in Arkansas, June 12, 2021

June 12, 2021 · NWS MEG · 1 event in 1 county or zone

Daytime heating led to large amounts of instability and a few strong to severe storms across East Arkansas with some hail and damaging winds during the afternoon of June 12, 2021.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Daytime heating led to large amounts of instability and a few strong to severe storms across East Arkansas with some hail and damaging winds during the afternoon of June 12, 2021.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 5:37 PM CST, 23 minutes earlier.

Area forecast discussion, Jun 12, 5:37 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
637 PM CDT Sat Jun 12 2021

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 325 PM CDT Sat Jun 12 2021/

A few thunderstorms have popped up across the Mid-South this hot
afternoon. Instability is robust with moderate shear values. PWATs
are still high at 1.9 inches. With that being said storms this
afternoon and early evening may be briefly severe with damaging
wind gusts. Training of storms could be an issue later this
evening so heavy rain/flooding may be possible. Coverage should be
minimal through this evening so confidence is low on location of
shower development. Additionally, heat indices have inched
towards 99 to 103. Showers and storms will slowly fizzle late
tonight and patchy fog is expected again tonight.

Sunday may be a little cooler than today, but still hot with heat
indices nearing 100. Showers will likely pop up again tomorrow,
mainly south of the I-40 corridor.Again, a couple could be strong
to briefly severe through early evening Sunday. Wind will be the
main threat.

By Monday, northwest flow will increase as an upper ridge over the
Plains moves towards the four corners. By Wednesday the ridge
will settle to our west with a trough to our east. This set up
will being less humid air will settle over the area with
temperatures in the mid 80s. A weak cold front will push through
the area Friday night into Saturday. Unfortunately, heat and
humidity will start creeping up again along with a chance for
scattered thunderstorms.

SWB

&&

.AVIATION...00z TAFs

Only isolated convection on the radar this afternoon. Coverage
should diminish even more over the next few hours. Patchy fog/BR
is likely again tonight near TUP and MKL. Showers and
thunderstorms are expected again tomorrow afternoon, most numerous
near MKL and TUP. Winds generally north to northwest, light
tonight, around 5-7kt tomorrow.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 12, 2:27 AM CST, 15 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
327 AM CDT Sat Jun 12 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-131030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
327 AM CDT Sat Jun 12 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Marginal Risk for severe storms over the Midsouth
through early evening. Primary risks include damaging winds and
localized flash flooding.

Outside of areas affected by thunderstorms, afternoon heat indices
will range 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, Jun 12, 1:23 PM CST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Sat Jun 12 2021

TNZ004-022-122000-
Benton TN-Henry TN-
223 PM CDT Sat Jun 12 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...

At 223 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Springville, or 10
miles east of Paris, moving southeast at 20 mph.

People in northern Benton and southeastern Henry Counties should
monitor this storm closely.

LAT...LON 3613 8792 3608 8795 3606 8821 3631 8821
      3635 8808 3624 8795 3622 8795 3618 8793
      3617 8792
TIME...MOT...LOC 1923Z 325DEG 18KT 3624 8813

MJ
Local storm report, Jun 12, 2:02 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     FAIRVIEW                34.37N  88.32W
06/08/2021                   ITAWAMBA           MS   BROADCAST MEDIA

            TREE DOWN ACROSS HIGHWAY 25 IN FRONT OF FAIRVIEW
            SCHOOL.

&&

MJ
Special weather statement, Jun 12, 4:14 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
514 PM CDT Sat Jun 12 2021

TNZ004-021-022-122245-
Carroll TN-Benton TN-Henry TN-
514 PM CDT Sat Jun 12 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Northeastern Carroll County in western Tennessee...
West central Benton County in western Tennessee...
Henry County in western Tennessee...

At 513 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Paris, moving south
at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Carroll...west central Benton and Henry
Counties should monitor this storm closely.

LAT...LON 3650 8839 3649 8815 3602 8818 3608 8850
TIME...MOT...LOC 2213Z 008DEG 15KT 3628 8830
Local storm report, Jun 12, 4:35 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             PARIS                   36.30N  88.31W
06/12/2021  E0.88 INCH       HENRY              TN   PUBLIC

            NICKEL SIZE HAIL IN PARIS, TN

&&

JDS
Local storm report, Jun 12, 4:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLOOD            PARIS                   36.30N  88.31W
06/12/2021                   HENRY              TN   TRAINED SPOTTER

            FLOODING NEAR THE FIRE STATION AND HOSPITAL ALONG TYSON
            ROAD.

&&

JDS
Special weather statement, Jun 12, 5:22 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
622 PM CDT Sat Jun 12 2021

ARZ026-028-MOZ113-122345-
Craighead AR-Mississippi AR-Dunklin MO-
622 PM CDT Sat Jun 12 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...

East central Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
South central Dunklin County in southeastern Missouri...

At 622 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Manila, moving
southwest at 10 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in east central Craighead...northwestern Mississippi and south
central Dunklin Counties should monitor this storm closely.

LAT...LON 3608 9009 3591 8991 3567 9018 3586 9040
TIME...MOT...LOC 2322Z 043DEG 9KT 3590 9014

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mississippi

When
June 12, 6:00 PM CST to 6:05 PM CST
Where
Mississippi County, 0.22 mi S of Big Lake
Measured
1 in hail
Reported by
Social Media
Coordinates
35.847, -90.130

Quarter size hail fell south of Big Lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970463.